Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Have you had a kidney transplant or are waiting for one? Then visit the Organ Transplant Community and the Diabetes and Kidney Community to share your experiences with other community members!

    Are you newly diagnosed? Use the WebMD search engine to read articles like Understanding Kidney Disease.
    protien in urin, and kidney scaring
    avatar
    teacherret posted:
    grandson, 15yrs. old has protien in urin, and scaring of kidneys. has been on madication to reduce protien, however now needs to have subcutanious injections twice a day. to the best of our knowledge there is no history of the above on both sides of his family. how serious a condition is this, and what are the causal variables for this condition?
    Reply
     
    avatar
    mrscora01 responded:
    I'm sorry, but I have not idea what the injections twice a day are for? Could you tell us what it is?

    Is your grandson seeing a nephrologist? What does this doc say? Sometimes on rare occasions there is no known cause for a kidney disease. Does he have diabetes?

    Cora
     
    avatar
    teacherret replied to mrscora01's response:
    grandson will be seeing the doctor come this tuesday. at this juncture the best that we understand is that his condition could be caused by a gene mutation, i.e. either a missing protien or an extra protien. hopefully will know more after he appointment with the doctor. as for the injections, don't know the name only that he will have to self draw and inject subcutaniously in the leg twince a day. will keep you up to date as to name of medication and effect.

    thanks much for your interest.
     
    avatar
    john-skpt replied to teacherret's response:
    That dosing schedule sounds an awful lot like insulin, injected at home one or more times per day. Insulin means 'diabetes' and this is very often the cause of renal disease.

    It could be a different med, of course, but I did that for more than 30 years, so that's what it sounds like to me.

    Get specifics from the doctor; right now you need information more than anything else.
     
    avatar
    teacherret replied to john-skpt's response:
    at this juncture diabetes to the best of my knowledge has been ruled out vis. blood tests. come Tuesday he and parents will
    see the doctor, and hopefully will have more information regarding this. will keep you posted as to results.

    thanks for your concern, and in taking the time to post.
     
    avatar
    teacherret replied to teacherret's response:
    the drug that my grandson is on is called acthar, injected twicd a week subcutaneously, and is for the diagnosis of nephrotic syndrome. have not had the time to investigate the above however will do so today which hopefully will provide some understanding of this condition.

    thanks again for your concern.
     
    avatar
    teacherret replied to john-skpt's response:
    the name of the drug is acthar, injected twice a week subcutaneously, and has been diagnosed as nephritic syndrome. will research this today, and hopefully will get a better understanding of this syndrome, and associated variables.

    thanks much for your concern.


    Spotlight: Member Stories

    I was diagnosed with 31% kidney function due to chronic kidney disease about 6 weeks ago. I have been taking Zemplar, iron, and monthly calcium. I als...More

    Helpful Tips

    I have a uti and severe kidney pain, Is this common?
    I have a uti and such bad kidney pain that I can hardly move, I cant bend down and it hurts more than I can explain. the pain comes and ... More
    Was this Helpful?
    0 of 0 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.